Alert archive / Tennessee / Flash Flood Warnings in 2004
Flash Flood Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 10, 2004, 6:24 PM CDT for Cannon County, Tennessee. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2004, 6:24 PM CDT (23:24 UTC)
- Expired
- May 10, 2004, 8:15 PM CDT
- In force
- 111 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cannon County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 102324 FFWBNA TNC015-110115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 624 PM CDT MON MAY 10 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CANNON COUNTY IN TENNESSEE * UNTIL 815 PM CDT * AT 617 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN CONTINUING ACROSS THE CANNON COUNTY AREA. RADAR INDICATES RAINFALL OF UP TO 2 INCHES ACROSS THE NORTHERN HALF OF CANNON COUNTY WITH ADDITIONAL HEAVY RAINFALL MOVING NORTHWARD TOWARD THE AREA. * CITIES AFFECTED THROUGH 815 PM CDT INCLUDE... WOODBURY DO NOT DRIVE ACROSS ANY WATER OF UNKNOWN DEPTH. IF YOU APPROACH WATER OF UNKNOWN DEPTH...TURN AROUND DONT DROWN. STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING...CONTACT LOCAL LAW ENFORCEMENT. LAT...LON 3588 8596 3572 8604 3575 8614 3589 8611 $$ 21
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 10, 5:19 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 10, 5:19 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 519 PM CDT MON MAY 10 2004 .DISCUSSION... ISSUED A QUICK UPDATE TO INCREASE POPS ACROSS THE AREA. STILL LOOKING FOR ACTIVITY TO DECREASE THROUGH THE NEXT FEW HOURS AS THE STORMS ARE DIURNALLY DRIVEN. && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, May 10, 5:30 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON MAY 10 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST FOR THE MID STATE PRIMARILY THIS AFTERNOON AND EVENING. STORMS THAT DO OCCUR ARE EXPECTED TO GENERALLY REMAIN BELOW SEVERE THRESHOLDS. THEREFORE, NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST EVERY DAY THROUGH SUNDAY, WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED FOR MIDDLE TENNESSEE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS IS NOT EXPECTED. ROSE
In the hours before
Local storm report, May 10, 2:47 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 15 N LAWRENCEBURG 35.46N 87.34W
05/10/2004 0.75 INCH LAWRENCE TN TRAINED SPOTTER
HAIL COVERED THE GROUND IN SUMMERTOWN
&&
BOYD/VIRTSLocal storm report, May 10, 3:57 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 10 E COLUMBIA 35.62N 86.87W
05/10/2004 1.00 INCH MAURY TN PUBLIC
HAIL REPORTED NEAR POTTSVILLE
&&
BOYD/VIRTSLocal storm report, May 10, 4:00 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL CENTERTOWN 35.72N 85.92W
05/10/2004 0.75 INCH WARREN TN TRAINED SPOTTER
THREE-QUARTER TO ONE INCH HAIL REPORTED NEAR CENTERTOWN
&&
BOYD/VIRTSLocal storm report, May 10, 4:48 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 3 E SMITHVILLE 35.96N 85.77W
05/10/2004 0.75 INCH DE KALB TN LAW ENFORCEMENT
&&
21Local storm report, May 10, 5:09 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL WOODBURY 35.82N 86.07W
05/10/2004 1.75 INCH CANNON TN LAW ENFORCEMENT
&&
21Local storm report, May 10, 6:10 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT MON MAY 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL LEBANON 36.21N 86.32W
05/10/2004 0.88 INCH WILSON TN AMATEUR RADIO
0550 PM HAIL 4 E LEWISBURG 35.45N 86.72W
05/10/2004 0.75 INCH MARSHALL TN LAW ENFORCEMENT
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Maury | 59 min |
| May 10, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 60 min |
| May 10, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 52 min |
| May 10, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| May 10, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 30 min |
| May 10, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| May 10, 5:41 PM CDT | Flash Flood Warning | OHX | Bedford | 109 min |
| May 10, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 30 min |
| May 10, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 49 min |
| May 10, 6:54 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 51 min |
Nearby
Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.